Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Collapse, vomitting, urine retention. Have learning disability, diabetes, epilepsy. All tests normal. Suggestions?

64 year old with learning disability, diabetes and epilepsy-both well controlled. Normally mobile, chatty, cheerful.
Sudden rise in blood sugar to 33. Hospitalized and now on insulin and again well controlled. Suffering collapse, vomiting (bile/acidic and green/yellow in colour) and urine retention. At these times cannot eat or drink and is sleeping up to 14 hours (in 24). Hospialized 5 times over last 3 months. All blood tests, urine tests, ECG, brain and abdominal scans are normal
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
greetings my friend, your collapse is likely due to volume depletion or dehydration low blood sugars and or low blood pressures, likely from vomiting. Her vomiting could be caused by low blood sugars or by infection or by many other things. I think it is very important that you check the blood sugars about 5 times per day and monitor for symptoms of lightheadedness, so that we do not end up suffering collapse and in the hospital again. Diabetes can be very difficult to control, especially if you are not in good control of your diet. Hope this is helpful and I think you're having troubles because of frequent hypoglycemia as the most likely cause of your hospitalizations and collapses. This helps. Have a good day.
Answered: Sat, 27 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor